Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 394, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 19, 2005, 6:31 PM EDT for Baldwin County, Georgia. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2005, 6:31 PM EDT (22:31 UTC)
- Expired
- Aug 19, 2005, 7:00 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Baldwin County, GA
The radar
The Robins AFB radar (KJGX), 54 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 6:40 PM EDT | TSTM WND DMG | 6 Nnw Milledgeville, GA | TWO LARGE PINE TREES WERE SNAPPED IN HALF ALONG HIGHWAY 441. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1295 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 192233 SVRFFC GAC009-192300- /O.NEW.KFFC.SV.W.0394.050819T2231Z-050819T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 631 PM EDT FRI AUG 19 2005 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BALDWIN COUNTY IN CENTRAL GEORGIA * UNTIL 700 PM EDT * AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND GUSTS TO 60 MPH. THIS SEVERE THUNDERSTORM WAS NEARLY STATIONARY OVER SOUTHERN LAKE SINCLAIR. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. IF ON OR NEAR SOUTHERN LAKE SINCLAIR...GET OFF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3320 8320 3317 8336 3308 8333 3310 8315 $$ KDF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:34 PM EDT, 3 hours 57 minutes earlier.
Area forecast discussion, Aug 19, 2:34 PM EDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 234 PM EDT FRI AUG 19 2005 .SHORT TERM...CONVECTION AGAIN FIRING UP ALONG THE SAME BOUNDARY THAT WAS IN PLACE YESTERDAY ACROSS WEST GEORGIA. VISIBLE SATELLITE PIX SHOW SOMEWHAT MORE STABLE AIR OVER THE EAST...SO WILL GO WITH 20 PERCENT THERE THIS EVENING AND 30 PERCENT WEST. UPPER RIDGE BUILDS OVER THE AREA SATURDAY AND THIS SHOULD HELP CAP THE CONVECTION A LITTLE ON SATURDAY. HOWEVER MOISTURE REMAINS HIGH. WITH HIGHER TEMPERATURES TOMORROW AND DEW POINTS REMAINING IN THE MID 70S...HEAT INDEX CALCULATIONS COMING UP WITH 105 TO 108 OVER MOST OF CENTRAL GEORGIA. WILL ISSUE A HEAT ADVISORY FOR SATURDAY AFTERNOON. SUNDAY SHOULD SEE ANOTHER HOT DAY AHEAD OF THE COLD FRONT AND ANOTHER HEAT ADVISORY WILL LIKELY BE NEEDED. POPS A LITTLE HIGHER SUNDAY AND SUNDAY NIGHT AS RIDGE BREAKS DOWN AHEAD OF THE COLD FRONT. .LONG TERM...NAM AND GFS DIFFER ON DEPTH OF THE EAST COAST TROUGH...AND CONSEQUENTLY THE SOUTHWARD PENETRATION OF THE DRIER AIR BEHIND THE FRONT. NAM DRIVES THE DRIER AIR FURTHER SOUTH. WILL CONTINUE WITH CURRENT THINKING OF DRY ACROSS THE NORTH WITH SMALLER POPS SOUTHEAST MONDAY AND TUESDAY. BY WEDNESDAY EASTERLY FLOW BRINGS MOISTURE BACK INTO THE PICTURE. APPEARS NOT UNSTABLE ENOUGH FOR ANYTHING BUT SHOWERS WEDNESDAY NORTH OF THE FRONT. HOWEVER AIR CONTINUES TO DESTABILIZE THURSDAY THROUGH FRIDAY AND WILL HAVE THUNDERSTORMS IN THE FORECAST. TEMPERATURES WILL COOL BEHIND THE FRONT...AND THEN REMAIN NEAR OR SLIGHTLY BELOW NORMAL LATER IN THE WEEK UNDER PERSISTENT EASTERLY FLOW. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 74 93 75 94 / 30 30 20 30 ATHENS 72 96 73 96 / 20 30 20 30 GAINESVILLE 72 93 73 93 / 20 30 20 40 ROME 72 96 74 94 / 30 30 20 40 COLUMBUS 76 97 78 96 / 30 30 20 30 MACON 74 96 75 97 / 30 30 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... GA...HEAT ADVISORY CENTRAL INTO PORTIONS OF NORTHEAST GEORGIA SATURDAY AFTERNOON. && 26
Hazardous weather outlook, Aug 19, 4:55 AM EDT, 13 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 455 AM EDT FRI AUG 19 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-201000- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 455 AM EDT FRI AUG 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ..SCATTERED THUNDERSTORMS EXPECTED ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON.. .SYNOPSIS... HIGH PRESSURE ALOFT ACROSS THE LOWER MISSISSIPPI VALLEY REGION WILL BEGIN TO SPREAD EAST TODAY. TROPICAL LOW-LEVEL MOISTURE WILL REMAIN IN PLACE AT THE SURFACE. .PRIMARY HAZARD... THE PRIMARY HAZARD FROM THUNDERSTORMS TODAY WILL BE LIGHTNING. THE BEST TIME FOR THUNDERSTORMS WILL BE BETWEEN 2 PM AND 10 PM. THE MOST LIKELY AREA FOR THUNDERSTORM DEVELOPMENT TODAY WILL BE SOUTH OF A LINE FROM COLUMBUS...TO MACON...TO AUGUSTA. .DISCUSSION... A LARGE UPPER-LEVEL HIGH WILL EXPAND EASTWARD FROM THE LOWER MISSISSIPPI VALLEY INTO THE SOUTHEAST U.S. THROUGH SATURDAY. TEMPERATURES ALOFT AT THE 500 MILLIBAR LEVEL WILL WARM TO -3 TO -4 CENTIGRADE DURING THE NEXT 24 HOURS...SOME OF THE HIGHEST READINGS EVER OBSERVED AT THIS LEVEL. THESE WARMER TEMPERATURES ALOFT WILL RESULT IN AN INCREASED CAP...WHICH WILL TEND TO SUPPRESS CONVECTION. IN ADDITION...THE LOCATION OF THE UPPER HIGH WILL RESULT IN LITTLE TO NO SIGNIFICANT UPPER DYNAMICS OVER THE REGION. ON THE CONTRARY...DEEP TROPICAL MOISTURE WILL REMAIN IN PLACE AT THE SURFACE. WITH SURFACE TEMPERATURES EXPECTED TO RISE INTO THE 90S AT MOST LOCATIONS...CAPES WILL REACH 1500 TO 2500 ACROSS THE AREA DURING THE AFTERNOON AND LIFTED INDICES WILL DROP TO -4...RESULTING IN A VERY UNSTABLE ATMOSPHERE. THUS...ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT IS EXPECTED. THE MOST FAVORABLE AREA FOR CONVECTION WILL BE ALONG AND SOUTH OF A VERY WEAK SURFACE TROUGH IN CENTRAL GEORGIA. THUNDERSTORMS TODAY ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGHOUT THE AREA SATURDAY...WITH SCATTERED THUNDERSTORMS EXPECTED AREAWIDE SUNDAY. FOR MONDAY THROUGH TUESDAY...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL GEORGIA. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED AREAWIDE WEDNESDAY THROUGH THURSDAY. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUT WEB SITE AT WEATHER.GOV AND CLICK ON GEORGIA. RAB
In the hours before
Special weather statement, Aug 19, 5:00 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 500 PM EDT FRI AUG 19 2005 GAZ034-192130- 500 PM EDT FRI AUG 19 2005 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND FREQUENT LIGHTNING IN GWINNETT COUNTY UNTIL 530 PM EDT... AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS WITH HEAVY RAIN AND FREQUENT LIGHTNING FROM GRAYSON TO DULUTH. THE STORMS WERE NEARLY STATIONARY. RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED WITH THESE STORMS DURING THE NEXT HOUR. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. THE STORMS ARE EXPECTED TO WEAKEN BY 530 PM EDT. KDF
Local storm report, Aug 19, 5:07 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
507 PM EDT FRI AUG 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM TSTM WND DMG UNADILLA 32.26N 83.74W
08/19/2005 DOOLY GA LAW ENFORCEMENT
3 POWER LINES DOWN
&&
MLSpecial weather statement, Aug 19, 5:13 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 513 PM EDT FRI AUG 19 2005 GAZ053-192145- 513 PM EDT FRI AUG 19 2005 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN IN COWETA COUNTY UNTIL 545 PM EDT... AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM BETWEEN SHARPSBURG AND HARALSON...MOVING SOUTHEAST AT 5 MPH. RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED WITH THIS STORM OVER THE NEXT HOUR AS IT MOVES SLOWLY SOUTHEAST. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS AND OVERFLOWING DITCHES IS ALSO LIKELY. THE STORM IS EXPECTED TO WEAKEN BY 545 PM EDT. KDF
Special weather statement, Aug 19, 5:45 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 545 PM EDT FRI AUG 19 2005 GAZ049-192215- 545 PM EDT FRI AUG 19 2005 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...HEAVY RAIN AND WIND GUSTS TO 40 MPH IN MORGAN COUNTY UNTIL 615 PM EDT... AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BUCKHEAD...MOVING SOUTHEAST AT 5 MPH. LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS STORM AND HEAVY RAIN AS IT MOVES ACROSS MORGAN COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE BUCKHEAD...SWORDS...AND PARK MILL. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. THE STORM IS EXPECTED TO WEAKEN AND MOVE INTO PUTNAM COUNTY BY 615 PM EDT. KDF
Special weather statement, Aug 19, 5:52 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 552 PM EDT FRI AUG 19 2005 GAZ049-050-059-060-192215- 552 PM EDT FRI AUG 19 2005 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN IN PUTNAM...JASPER...GREENE AND MORGAN COUNTIES UNTIL 615 PM EDT... AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS FROM VEAZEY TO SHADY DALE...MOVING SOUTHEAST AT 5 MPH. RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED WITH THESE STORMS OVER THE NEXT HOUR AS THEY MOVE SOUTHEAST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MONTICELLO...EATONTON...AND GREENSBORO. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. THE STORMS ARE EXPECTED TO WEAKEN BY 615 PM EDT. KDF
Special weather statement, Aug 19, 6:05 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 605 PM EDT FRI AUG 19 2005 GAZ050-192230- 605 PM EDT FRI AUG 19 2005 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...HEAVY RAIN AND WIND GUSTS TO 40 MPH IN GREENE COUNTY UNTIL 630 PM EDT... AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES WEST OF VEAZEY OR OVER CENTRAL LAKE OCONEE. THE THUNDERSTORM WAS MOVING SOUTHEAST AT 5 MPH. THIS STORM IS CAPABLE OF FREQUENT LIGHTNING...WIND GUSTS TO 40 MPH AND BRIEF HEAVY DOWNPOURS AS IT MOVES SLOW SOUTHEAST. BOATERS ON LAKE OCONEE SHOULD SEEK SAFE HARBOR NOW. WAIT UNTIL THE STORMS HAVE COMPLETELY PASSED BEFORE RETURNING TO OPEN WATERS. THE STORM IS EXPECTED TO WEAKEN BY 630 PM EDT. KDF
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 8:43 PM EDT | Severe Thunderstorm Warning | FFC | Banks | 32 min |
| Aug 19, 3:38 PM EDT | Severe Thunderstorm Warning | FFC | Dooly | 37 min |
| Aug 19, 6:12 PM EDT | Severe Thunderstorm Warning | FFC | Greene | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.